MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER
Model Number G47944
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E1: phone: (b)(6), postal code: (b)(6).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during an unspecified pacemaker implantation procedure, a micropuncture transitionless access set's dilator tip was crushed/torn.The device packaging was not damaged.The dilator was advanced via the left internal jugular vein access site, however, per the reporter, resistance was felt and the calcified anatomy crushed/tore the dilator tip.Another device from an unknown lot was used to insert the sheath.The patient has recovered.A section of the device did not remain inside the patient's body.The patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Corrected information: h6 (annex g) summary of event: as reported, during an unspecified pacemaker implantation procedure, a micropuncture transitionless access set's dilator tip was crushed/torn.The device packaging was not damaged.The dilator was advanced via the left internal jugular vein access site, however, per the reporter, resistance was felt and the calcified anatomy crushed/tore the dilator tip.Another device from an unknown lot was used to insert the sheath.The patient has recovered.A section of the device did not remain inside the patient's body.The patient did not experience any adverse effects due to this occurrence.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.The complainant did not return the complaint device to cook for investigation.A document-based investigation evaluation was performed.No related non-conformances were found on the complaint lot or subassembly lots.A review of complaint history found no additional relevant complaints for this lot number.Cook also reviewed the product labeling, including the instructions for use.It states: ¿do not attempt to insert or withdraw the wire guide and/or introducer if resistance is felt.¿ a review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, and ifu suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that the patient¿s anatomy caused this incident.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
MICROPUNCTURE TRANSITIONLESS ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key20030580
Report Number1820334-2024-01098
Device Sequence Number12930380
Product Code DYB
UDI-Device Identifier00827002479449
UDI-Public(01)00827002479449(17)260705(10)15519793
Combination Product (Y/N)N
PMA/510(K) Number
K171275
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/05/2026
Device Model NumberG47944
Device Catalogue NumberMPIS-401-NT-U-SST
Device Lot Number15519793
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/29/2024
Supplement Date Received by Manufacturer11/01/2024
Initial Report FDA Received Date08/22/2024
Supplement Report FDA Received Date11/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age85 YR
Patient SexMale